Alert archive / Nebraska / High Wind Warnings in 2022
High Wind Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at May 12, 2022, 1:38 PM MDT for 26 counties in Nebraska. It was in force for 5 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2022, 1:38 PM MDT (19:38 UTC)
- Expired
- May 12, 2022, 6:25 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 1:53 PM MDT | TSTM WND GST 70 | 2 S Burwell, NE | |
| May 12, 1:55 PM MDT | TSTM WND DMG | Burwell, NE | WEST SIDE OF TOWN THERE WAS A HORSE BARN 15 BY 15 FOOT THAT WAS BLOWN OFF. THERE WERE 25 TREES UPROOTED. ROOF BLOWN OFF THE GRAND STAND AT THE FAIRGROUNDS. |
| May 12, 2:05 PM MDT | TSTM WND GST 60 | 16 Nne Burwell, NE | ESTIMATED 60 MPH WIND GUST WITH 12 INCH DIAMETER TREE DOWN. |
| May 12, 2:05 PM MDT | HAIL 1 | 16 Nne Burwell, NE | |
| May 12, 2:15 PM MDT | TSTM WND GST 60 | 5 W Naper, NE | ESTIMATED 60 MPH WINDS WITH HALF INCH HAIL. |
| May 12, 2:29 PM MDT | TSTM WND GST 88 | Ewing, NE | MEASURED 88 MPH WIND GUST |
| May 12, 2:30 PM MDT | TSTM WND DMG | 12 E Oneill, NE | *** 1 INJ *** DELAYED REPORT OF A SEMI TRUCK ROLLED OVER BY THUNDERSTORM WINDS. MOTOR VEHICLE INJURY OCCURRED. |
| May 12, 3:20 PM MDT | DUST STORM | 3 E Sutherland, NE | MULTI VEHICLE ACCIDENT ON HWY 30 NEAR MILE MARKER 160 DUE TO ZERO VISIBILITY IN BLOWING DUST |
| May 12, 3:35 PM MDT | NON-TSTM WND GST 69 | 4 E North Platte, NE | |
| May 12, 3:41 PM MDT | NON-TSTM WND GST 70 | 4 W North Platte, NE | |
| May 12, 3:44 PM MDT | NON-TSTM WND GST 75 | 6 Sw Arnold, NE | ESTIMATED 75 MPH WINDS. |
| May 12, 4:28 PM MDT | NON-TSTM WND GST 60 | Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
991 WWUS73 KLBF 121938 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 238 PM CDT Thu May 12 2022 NEZ004>006-008-022>026-035>037-056>059-069>071-094-130200- /O.NEW.KLBF.HW.W.0008.220512T1938Z-220513T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Garden-Grant-Hooker- Thomas-Blaine-Arthur-McPherson-Logan-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 238 PM CDT Thu May 12 2022 /138 PM MDT Thu May 12 2022/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Portions of north central, panhandle, southwest and west central Nebraska. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
2 follow-up statements
130 WWUS73 KLBF 122309 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 609 PM CDT Thu May 12 2022 NEZ007-009-010-027>029-038-130200- /O.EXA.KLBF.HW.W.0008.000000T0000Z-220513T0200Z/ Boyd-Rock-Holt-Loup-Garfield-Wheeler-Custer- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 609 PM CDT Thu May 12 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Boyd, Rock, Holt, Loup, Garfield, Wheeler and Custer Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ004>006-008-022>026-035>037-056>059-069>071-094-130200- /O.CON.KLBF.HW.W.0008.000000T0000Z-220513T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Garden-Grant-Hooker- Thomas-Blaine-Arthur-McPherson-Logan-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 609 PM CDT Thu May 12 2022 /509 PM MDT Thu May 12 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of north central, panhandle, southwest and west central Nebraska. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
785 WWUS73 KLBF 130025 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 725 PM CDT Thu May 12 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-130130- /O.CAN.KLBF.HW.W.0008.000000T0000Z-220513T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 725 PM CDT Thu May 12 2022 /625 PM MDT Thu May 12 2022/ ...HIGH WIND WARNING IS CANCELLED... Winds from the west to northwest have diminished to 20 to 35 mph. The threat for high winds has ended. $$ Roberg
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at May 12, 1:23 PM MDT, 15 minutes earlier.
Area forecast discussion, May 12, 1:23 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 223 PM CDT Thu May 12 2022 .SHORT TERM...(This evening through Friday night) Issued at 222 PM CDT Thu May 12 2022 Surface low pressure will move through central Nebraska and into eastern South Dakota by tonight and drag a cold front through the region. The front currently extends southward through western Nebraska and there is quite a gradient in temperatures with readings well into the 80s ahead of the front but only in the 50s from the sandhills and Pine Ridge into the panhandle. Convection continues to fire ahead of the cold front along the dryline and significant instability has pooled ahead of the boundary with CAPE values approaching 4000J/Kg into southeast South Dakota and 0-3km bulk shear values at or above 40kt. This is a favorable environment to support convection and expect upscale growth of current activity as it spreads into eastern Nebraska with a continued threat of large hail and damaging wind until the cold front pushes everything off to our east early this evening. Synoptic forcing and dynamic energy is rich with a favorable upper jet structure and sharp trof driving surface features. This is enhancing low level wind flow and conditions will remain quite blustery both ahead and behind the front, and expect a good amount of wind across the area through Friday afternoon. Guidance is showing another short wave rotating around the upper trof and bringing some mid level moisture in from the northwest. Bufkit model soundings are also showing some small amount of elevated instability. With so much dry air lower in the boundary layer near the surface expect mainly virga from some elevated cumulus towers but the likelihood of anything reaching the ground is slim so will maintain a dry forecast through the end of the workweek. .LONG TERM...(Saturday through Thursday) Issued at 222 PM CDT Thu May 12 2022 Ensemble guidance indicates a sluggish pattern with a western trof gradually giving way to a ridge by early next week, with opportunities for short wave energy to undercut the ridge. So after dry conditions Friday and through the first part of the weekend, a frontal boundary will waver around the High Plains and become a corridor for convective development through the first part of next week with periods of showers and thunderstorms. Timing and location of convection, as well as any potential severe threat will become more clear in the coming days. Temperatures will be at or above normal through the period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1232 PM CDT Thu May 12 2022 VFR conditions will continue through the next 24 hours. Winds will increase this afternoon out of the west with gust of 30kts possible. Winds may switch a little more west northwesterly this evening with winds still remaining gusty around 20 to 30 kts, decreasing overnight to around 10 kts. Winds increasing across western and northern Sandhills late tomorrow morning, gust up to 25 kts possible out of the west. There will also be some brief low level wind shear tonight around 45 kts. As far as thunderstorm chances there may be some thunderstorms across the eastern portion of the forecast area, generally east of highway 83. Thunderstorm chances will be mainly this afternoon into the early evening hours. && .FIRE WEATHER... Issued at 222 PM CDT Thu May 12 2022 Critical fire weather conditions will persist into this evening across southwest Nebraska zone 210 with near critical conditions elsewhere in a persistent warm and dry air airmass. Southerly winds will abruptly shift to the west with gusts at or above 45mph late this afternoon as a cold front moves thorugh. Humidity recovery tonight will be very poor with values ranging from 45% in the southwest to 60% far north. Near critical conditions are expected Friday. No headline is planned at the moment as the lowest humidity and highest winds are not colocated. Humidity recovery Friday night will be poor as well with values generally 50 to 60%. Elevated fire weather exists Saturday, mainly in the southwest, where humidity is the greater concern. Monday and beyond, periodic precipitation chances exist and the fire weather threat appears relatively low. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for NEZ210. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Gomez FIRE WEATHER...MBS
Hazardous weather outlook, May 12, 10:49 AM MDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1149 AM CDT Thu May 12 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-131700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1149 AM CDT Thu May 12 2022 /1049 AM MDT Thu May 12 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms will develop near Highway 183 this afternoon, then grow and intensify as they move east through the evening. Some storms may be strong or severe over north central Nebraska. The main threats are very large hail and damaging winds, although a brief tornado is also possible. The combination of very warm temperatures, very dry air, and breezy west winds will result in critical fire weather conditions for southwest Nebraska. A Red Flag Warning is in effect for fire zone 210. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Near critical fire weather conditions are anticipated Friday due to continued breezy winds and dry air. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 12, 1:36 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 1 S ANSLEY 41.27N 99.38W
05/12/2022 M1.50 INCH CUSTER NE PUBLIC
&&
GOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:40 PM MDT | Special Weather Statement | LBF | Rock | 35 min |
| May 11, 11:40 PM MDT | Special Weather Statement | LBF | Keya Paha | 20 min |
| May 12, 12:55 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| May 12, 1:34 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield | 26 min |
| May 12, 1:53 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 37 min |
| May 12, 2:02 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 43 min |
| May 12, 2:25 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Wheeler | 48 min |
| May 12, 2:56 PM MDT | Dust Storm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 64 min |
| May 12, 3:13 PM MDT | Dust Storm Warning | LBF | Frontier, Hayes, Lincoln | 47 min |
| May 12, 3:37 PM MDT | Dust Storm Warning | LBF | Frontier, Lincoln | 38 min |
| May 12, 4:09 PM MDT | Special Weather Statement | LBF | Blaine | 51 min |
Nearby
High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.